Was wondering if anyone had used Clomid and what the effect was on the length and flow of your period? The first time I used it my period was normal but this time it seems like it's shutting down on the second day???
I'm HOPING I won't be able to answer your question next week :) But I have noticed that since I have done 2 rounds of Gonal-F in late June & late July that my periods have been shorter. Not lighter really but they use to be 5+ days w/3 being pretty medium/heavy then 2-3 days light, to the past 3 cycles have been 3-4 days w/only 2 heavy days then light. I'm thinking it's the meds????? IDK???
I don't know if it was from Clomid or the other fertility drugs or it could have been from surgery to have fibroids removed, but my periods were definitely shorter and less painful. Your doctor should be monitoring your lining because Clomid can have an effect on it.
I was given clomid the first time my FSH levels dropped below 15. Unfortunately, it resulted in my getting what appeared to be my period 3x in a little over one month! I would bleed for 5 days, 13 days would pass, I would bleed for 5 days, 13 days would pass, I would bleed for 5 days. My RE became concerned that I might have uterine cancer and insisted that I get a uterine biopsy. I kept telling him that I had NEVER experienced anything like this before the clomid and that I was sure it was the result of the clomid. He said that was impossible. The biopsy was normal, thank goodness.
Anyway, long story short, I eventually left that clinic due to the overwhelming negativity I encountered there and the refusal of my RE to hear what I was saying (he was very dismissive). The next clinic I went to, the RE said that women over 40 should NEVER be given clomid b/c of problems it can cause with bleeding and the lining, etc. An acupuncturist told me the same thing. I know these doctors contradict each other all over the place, but I can tell you that my experience was definitely negative and I would not do it again.
Btw, I recently got pg for the first time in my life. Unfortunately, I'm now waiting to miscarry b/c my hCG levels have dropped to only 13.
So sorry to hear that. That's gotta be so hard. I'll send up a prayer for you that things turn around. I'd heard that about Clomid and being over 40 also. It makes you wonder if your dr knows what he's doing. Wishing you the best.
I was on Clomid for 2 cycles last year and I got AF 4 days after I O'ed! That is just crazy. My RE said I must have O'ed early than I thought, but that was total c rap because I was being monitored! I took 100mg of Clomid this cycle and fear that AF is around the corner. I'm only 4 dpo! I know I O'ed on cd18 because I got a smiley OPK on cd17. My RE did point out something interesting, though. She said too much emphasis is being put on the thickness/thinness of our lining. She said look at ectopic pregnancies. There's no lining in the fallopian tubes. This made me think she might be right on this one. I'm so worried that AF is going to come in the next day or two :0(
If we're talking about response, for some reason I responded well to Clomid at 39 and 41 and did not respond well to Gonal f or Puregon. The injectibles cost us thousands of dollars while Clomid cost like 30 (until I found it at ivfmeds.com and then it was even cheaper). My friend who is in her mid 40s is being tried on Femara, which is also cheaper than the injectibles.
Thank you for the kind words, naturschld. My hCG levels dropped back down to negative today, so I'm officially "unpregnant" again. I caught the pg so early that they called it a chemical pg, but it was very real. I had implantation symptoms and then felt cramps and extremely tired. I was overjoyed, since I was given very low odds (I'm 43 with high FSH). I'm trying really hard to see this pg as positive--it's proof that I can get pg! But the m/c was devastating.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.